MEDICATION ERRORS: Burns during MRI
MICHAEL R. COHEN RPH, MS, ScD

$3.95
Nursing2014
August 2004 
Volume 34  Number 8
Pages 12 - 12
 
  PDF Version Available!

ABSTRACT
Graphics

  • Figure. No caption a...

    A patient wearing a transdermal nicotine patch (Habitrol, 21 mg) while undergoing magnetic resonance imaging (MRI) began thrashing around as the third scanning cycle was started. When the technician stopped the test and removed the patient from the magnet, the patient stated that his arm was burning. His upper left arm was mildly erythematous, and a small, denuded blister appeared where the patch had been.

    Figure. No caption available. Some medication patches have an aluminized backing that can heat excessively if placed within the MRI magnetic field and damage the skin. If your patient is about to undergo an MRI, prevent burns by making sure any patch he's wearing is free from metal; remove the patch if you're not sure. Follow the prescribing guidelines for reapplying a patch after the procedure.

    To learn about objects that can't be worn during MRI, visit the Northeast Wisconsin MRI Center Web site, ...

Purchase Now !

To purchase this item, follow the instructions below. If you’re not already logged in, be sure to enter your login information below to ensure that your item is saved to your File Drawer after you purchase it.

Not a member? Join now for Free!


Cost:$3.95
1) If you're not already logged in, enter your information below to save this item in your File Drawer for future viewing.

User name:


Password


Forgot your user name or password?
2)  If you have a coupon or promotional code, enter it
here.(If not, just click Continue.


Digital Coupon: (optional)

3)  Click Continue to go to the next screen, where
you'll enter your payment details.






Featured Jobs



Benefits of Membership

FREE E-Newsletters
Sign up for our free enewsletters to stay up-to-date in your area of practice - or take a look at an archive of prior issues

CESaver
Join our CESaver program to earn up to 100 contact hours for only $34.95
Register Now

Lippincott's NursingCenter.com
Explore a world of online resources

Become a Member